The number of pairwise non-elementary-embeddable models

Journal of Symbolic Logic 54 (4):1431-1455 (1989)
We get consistency results on I(λ, T 1 , T) under the assumption that D(T) has cardinality $>|T|$ . We get positive results and consistency results on IE(λ, T 1 , T). The interest is model-theoretic, but the content is mostly set-theoretic: in Theorems 1-3, combinatorial; in Theorems 4-7 and 11(2), to prove consistency of counterexamples we concentrate on forcing arguments; and in Theorems 8-10 and 11(1), combinatorics for counterexamples; the rest are discussion and problems. In particular: (A) By Theorems 1 and 2, if $T \subseteq T_1$ are first order countable, T complete stable but ℵ 0 -unstable, $\lambda > \aleph_0$ , and $|D(T)| > \aleph_0$ , then $IE(\lambda, T_1, T) \geq \operatorname{Min}\{2^\lambda, \beth_2\}$ . (B) By Theorems 4, 5, 6 of this paper, if e.g. V = L, then in some generic extension of V not collapsing cardinals, for some first order $T \subseteq T_1, |T| = \aleph_0, |T_1| = \aleph_1, |D(T)| = \aleph_2$ and IE(ℵ 2 , T 1 , T) = 1. This paper (specifically the ZFC results) is continued in the very interesting work of Baldwin on diversity classes [B1]. Some more advances can be found in the new version of [Sh300] (see Chapter III, mainly \S7); they confirm 0.1, 0.2 and 14(1), 14(2)
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.2307/2274824
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
Download options
PhilPapers Archive

Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 15,974
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA

No references found.

Add more references

Citations of this work BETA
Saharon Shelah (1994). Cardinalities of Topologies with Small Base. Annals of Pure and Applied Logic 68 (1):95-113.

Add more citations

Similar books and articles

Monthly downloads

Added to index


Total downloads

5 ( #360,178 of 1,725,873 )

Recent downloads (6 months)

4 ( #166,949 of 1,725,873 )

How can I increase my downloads?

My notes
Sign in to use this feature

Start a new thread
There  are no threads in this forum
Nothing in this forum yet.